Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)


SIGMA 3 (2007), 032, 13 pages      math-ph/0611045      http://dx.doi.org/10.3842/SIGMA.2007.032
Contribution to the Vadim Kuznetsov Memorial Issue

A Note on the Rotationally Symmetric SO(4) Euler Rigid Body

Gregorio Falqui
Dipartimento di Matematica e Applicazioni, Università di Milano - Bicocca, via R. Cozzi, 53, 20125 Milano, Italy

Received November 15, 2006, in final form February 02, 2007; Published online February 26, 2007

Abstract
We consider an SO(4) Euler rigid body with two 'inertia momenta' coinciding. We study it from the point of view of bihamiltonian geometry. We show how to algebraically integrate it by means of the method of separation of variables.

Key words: Euler top; separation of variables; bihamiltonian manifolds.

pdf (247 kb)   ps (178 kb)   tex (20 kb)

References

  1. Adler M., van Moerbeke P., Completely integrable systems, Euclidean Lie algebras, and curves, Adv. Math. 3 (1980), 267-317.
  2. Audin M., Spinning tops. A course on integrable systems, Cambridge Studies in Advanced Mathematics, Vol. 51, Cambridge, 1996.
  3. Belokolos E., Bobenko A, Enolski V., Its A., Matveev V., Algebro-geometric approach to nonlinear integrable equations, Springer-Verlag, Berlin, 1994.
  4. Blaszak M., Theory of separability of multi-Hamiltonian chains, J. Math. Phys. 40 (1999), 5725-5738.
  5. Bobenko A., Euler equations on the algebras e(3) and so(4). Isomorphism of the integrable cases, Funktsional. Anal. i Prilozhen. 20 (1986), 64-66.
  6. Bolsinov A., A criterion for the completeness of a family of functions in involution that is constructed by the argument translation method, Soviet Math. Dokl. 38 (1989), 161-165.
  7. Bolsinov A., Compatible Poisson brackets on Lie algebras and the completeness of families of functions in involution, Izv. Akad. Nauk SSSR Ser. Mat. 55 (1991), 68-92.
  8. Falqui G., Magri F., Tondo G., Bihamiltonian systems and separation of variables: an example from the Boussinesq hierarchy, Theoret. and Math. Phys. 122 (2000), 176-192, solv-int/9906009.
  9. Falqui G., Poisson pencils, integrability, and separation of variables, nlin-SI/0310028.
  10. Falqui G., Pedroni M., Separation of variables for bi-Hamiltonian systems, Math. Phys. Anal. Geom. 6 (2003), 139-179, nlin.SI/0204029.
  11. Gel'fand I.M., Zakharevich I., On the local geometry of a bi-Hamiltonian structure, in The Gel'fand Mathematical Seminars 1990-1992, Editors L. Corwin et al., Birkhäuser, Boston, 1993, 51-112.
  12. Gel'fand I.M., Zakharevich I., Webs, Lenard schemes, and the local geometry of bihamiltonian Toda and Lax structures, Selecta Math. (N.S.) 6 (2000), 131-183, math.DG/9903080.
  13. Kuznetsov V.B., Quadrics on Riemannian spaces of constant curvature. Separation of variables and a connection with the Gaudin magnet, Teoret. and Math. Phys. 91 (1992), 385-404.
  14. Kuznetsov V.B., Simultaneous separation for the Kowalevski and Goryachev-Chaplygin gyrostats, J. Phys. A: Math. Gen. 35 (2002), 6419-6430, nlin.SI/0201004.
  15. Kuznetsov V.B., Nijhoff F.W., Sklyanin E.K., Separation of variables for the Ruijsenaars system, Comm. Math. Phys. 189 (1997), 855-877, solv-int/9701004.
  16. Kuznetsov V.B., Petrera M., Ragnisco O., Separation of variables and Bäcklund transformations for the symmetric Lagrange top, J. Phys. A: Math. Gen. 37 (2004), 8495-8512, nlin.SI/0403028.
  17. Magri F., Geometry and soliton equations, in La Mécanique Analytique de Lagrange et son héritage, Atti Acc. Sci. Torino Suppl. 124 (1990), 181-209.
  18. Magri F., Lenard chains for classical integrable systems, Teoret. and Math. Phys. 137 (2003), 1716-1722.
  19. Manakov S.V., A remark on the integration of the Eulerian equations of the dynamics of an n-dimensional rigid body, Funktsional. Anal. i Prilozhen. 10 (1976), 93-94.
  20. Marikhin V.G., Sokolov V.V., Separation of variables on a non-hyperelliptic curve, Regul. Chaotic Dyn. 10 (2005), 59-70, nlin.SI/0412065.
  21. Miscenko A.S., Fomenko A.T., Euler equation on finite-dimensional Lie groups, Izv. Akad. Nauk SSSR Ser. Mat. (1978), 396-415.
  22. Morosi C., Pizzocchero L., On the Euler equation: bi-Hamiltonian structure and integrals in involution, Lett. Math. Phys. 37 (1996), 117-135.
  23. Morosi C., Tondo G., Quasi-bi-Hamiltonian systems and separability, J. Phys. A: Math. Gen. 30 (1997), 2799-2806, solv-int/9702006.
  24. Morosi C., Tondo G., The quasi-bi-Hamiltonian formulation of the Lagrange top, J. Phys. A: Math. Gen. 35 (2002), 1741-1750, nlin.SI/0201028.
  25. Ratiu T., Euler-Poisson equations on Lie algebras and the N-dimensional heavy rigid body, Amer. J. Math. 104 (1982), 409-448.
  26. Sklyanin E., Takebe T., Separation of variables in the elliptic Gaudin model, Comm. Math. Phys. 204, (1999), 17-38, solv-int/9807008.
  27. Veselov A., Novikov S., Poisson brackets and complex tori. Algebraic geometry and its applications, Tr. Mat. Inst. Steklova 165 (1984), 49-61.

Previous article   Next article   Contents of Volume 3 (2007)